# SDR CA050531002

- Difficulty date: April 6, 2005
- Submitted: June 2, 2005
- Operation: General aviation
- Make and model: Piper PA-31-325
- Aircraft time: 5,581 hours
- Engine: Lyc TIO540F2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: 4066109020
- Part serial: THR0166
- Condition: Leaking
- Location: Engine
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE WAS SEEN TO BE SMOKING AT STARTUP AND LOW POWER. AN INSPECTION OF THE TURBO CHARGER REVEALED THAT OIL WAS GETTING BY THE SEALS INTO THE TURBINE SECTION. THE TURBO CHARGER WAS REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE. THIS ENGINE IS ON CONDITION IAW THE MSA W1281.
